5 Factors that Cut the Effect of Contraceptive
Did you know that some common changes in your body can easily reduce the effectiveness of your pill contraceptive This can occur because the dosages of the pills are much lower nowadays, so make sure that all the medication can be absorbed by the body. Otherwise, at the smallest sign of altered absorption, anovulation (ovulation blockage) is already put at risk.
"All situations in the human body that alter the absorption of what you are taking will carry less blood of hormone and, therefore, this smaller amount may not be enough to block ovulation, "says the obstetrician Alberto d'Auria of the Hospital and Maternidade Santa Joana.
This problem can occur because of some clinical situations, such as also by drug interactions. Here are the key factors that can cut the effect of your birth control pill:
1. Use of other medicines
There are many medicines that influence or alter the effect of contraception. "Some antibiotics, anticonvulsants, anti-depressants and antiretrovirals are examples. Consult your doctor regularly as a safety measure, as he can advise you on the use of the contraceptive and explain the interaction of the pill with other medications," says gynecologist Gilberto Nagahama , coordinator of the Gynecological Emergency Room of the San Paolo Hospital.
2. Vomiting and Diarrhea
As the factors that may alter the quality of the drug absorption, it is possible that the effect of the pill is impaired. Nagahama points out that there is no withdrawal period between ingestion of contraceptive and vomiting or diarrhea, but "as a general rule, if the problem occurs within 2 to 4 hours after pill intake, care should be taken and , in many cases, take another pill, "he says. "If the picture persists, the ideal is to stop using the pill and opt for another method that does not depend on digestion or absorption of the gastrointestinal tract," he adds. Candidiasis
At least once in life, three out of four women will get candidiasis, a very common problem that may be a warning sign for changes in the contraceptive. "The very situation of candidiasis is already a situation of low immunity, so there will be a change in the absorption of the contraceptive and the risk of a greater pregnancy," Auria alert.
Calm down, that chamomile tea you're accustomed to taking every night does not influence the efficacy of the pill. You also do not have to worry about fennel, green tea, white or black. "The use of teas for common use does not diminish the effect, while St. John's wort, used to treat depression, can interfere with absorption," says gynecologist and obstetrician Fernanda Pepicelli of Clinica Medprimus. "Nagahama points out that there are controversies. "There are comments on this, especially regarding teas that have a diuretic effect, but nothing scientifically proven," he points out. In doubt, redouble your care if you drink this type of drink.
5. Gastrointestinal diseases
"Some diseases of the gastrointestinal tract, such as rectocolitis or Crohn's disease, can alter the absorption of components of birth control pills," says Nagahama.
How to avoid pill failures?
"We should always think in reducing the safety of the contraceptive and therefore in some mechanical method of contraception along with the pill, "says d'Auria. The ideal is to combine the use of the pill with the female or male condom, as this is the only method that can protect the body from sexually transmitted diseases (STDs).
"There is no 100% safe or effective method What we physicians usually do is choose the best method for each patient thinking of offering the best benefit with the lowest risk possible, but each individual has a need, own characteristics, and there is no 'magic formula' ", ends Nagahama.
A study carried out in partnership between the institutions: State University of São Paulo (Unesp / Marília), Faculty of Juazeiro do Norte (CE), Faculdade de Medicina do ABC and Oxford Brookes The study was conducted over two days and involved 37 people with controlled hypertension, 14 men and 23 women.
Leg pain, swelling, redness, tingling sensation, and burning are some of the body's warning signs before red or blue vases appear on the legs. In addition to the aesthetic inconvenience, the appearance of them signify that your health needs attention. These signs are highly suggestive of chronic venous insufficiency, ie varicose veins of the lower limbs.